Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 114, NWS Pueblo, CO

July 11, 2014El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 11, 2014, 4:28 PM MDT for El Paso County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2014, 4:28 PM MDT (22:28 UTC)
Expired
Jul 11, 2014, 5:15 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WUUS55 KPUB 112228
SVRPUB
COC041-112315-
/O.NEW.KPUB.SV.W.0114.140711T2228Z-140711T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 515 PM MDT

* AT 427 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLICOTT...
  OR 26 MILES EAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  YODER AND ELLICOTT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3868 10428 3879 10451 3903 10436 3888 10407
TIME...MOT...LOC 2227Z 213DEG 5KT 3882 10433 

HAIL...1.00IN
WIND...60MPH

$$
ROSE
4 follow-up statements
480 
WWUS55 KPUB 112236
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT FRI JUL 11 2014

COC041-112315-
/O.CON.KPUB.SV.W.0114.000000T0000Z-140711T2315Z/
EL PASO CO-
436 PM MDT FRI JUL 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 436 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YODER...OR 28
MILES EAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YODER AND ELLICOTT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 10428 3879 10447 3903 10436 3888 10407
TIME...MOT...LOC 2236Z 207DEG 16KT 3887 10429 

HAIL...1.00IN
WIND...60MPH

$$
SR
634 
WWUS55 KPUB 112250
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MDT FRI JUL 11 2014

COC041-112315-
/O.CON.KPUB.SV.W.0114.000000T0000Z-140711T2315Z/
EL PASO CO-
450 PM MDT FRI JUL 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 450 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YODER...OR 29
MILES EAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 5 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YODER AND ELLICOTT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3870 10428 3879 10447 3903 10436 3888 10407
TIME...MOT...LOC 2250Z 213DEG 5KT 3889 10428 

HAIL...1.00IN
WIND...60MPH

$$
SR
750 
WWUS55 KPUB 112256
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT FRI JUL 11 2014

COC041-112315-
/O.CON.KPUB.SV.W.0114.000000T0000Z-140711T2315Z/
EL PASO CO-
456 PM MDT FRI JUL 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 455 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YODER...OR 31
MILES EAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 5 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3872 10425 3880 10439 3901 10431 3888 10407
TIME...MOT...LOC 2255Z 205DEG 6KT 3889 10425 

HAIL...1.00IN
WIND...60MPH

$$
SR
428 
WWUS55 KPUB 112309
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT FRI JUL 11 2014

COC041-112319-
/O.EXP.KPUB.SV.W.0114.000000T0000Z-140711T2315Z/
EL PASO CO-
509 PM MDT FRI JUL 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
WILL EXPIRE AT 515 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3872 10425 3880 10439 3901 10431 3888 10407
TIME...MOT...LOC 2307Z 213DEG 5KT 3889 10425 

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:45 PM MDT, 43 minutes earlier.

Area forecast discussion, Jul 11, 3:45 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT FRI JUL 11 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 345 PM MDT FRI JUL 11 2014

CURRENTLY...THE UPPER RIDGE OF HIGH PRESSURE REMAINED OVER THE
REGION TODAY...THOUGH THE RIDGE AXIS WAS A BIT FUTHER EAST TODAY AND
WAS LOCATED OVER WESTERN KS AND THE PANHANDLES. THIS HAS DRAWN THE
MOISTURE PLUME UP ACROSS WESTERN NM AND CO...AND IT HAS BEEN...AND
CONTINEUS TO BE...VERY ACTIVE. ACTIVITY STARTED EARLY THIS MORNING
ALONG THE CONTDVD...AND HAS BEEN TIED MAINLY TO THE MTS.

OVERALL..A LARGE UPPER LOW PRESSURE SYSTEM OVER CANADA WILL SWEEP A
SHORTWAVE ACROSS MONTANA TONIGHT...PUSHING A COLD FRONT DOWN INTO
THE FORECAST AREA AROUND 12Z TOMORROW MORNING. THIS SHORTWAVE WILL
HELP TO SHOVE THE UPPER RIDGE BACK TO THE WEST LATE TONIGHT INTO
TOMORROW...WITH THE RIDGE AXIS TRENDING TO THE WEST OF THE 4 CORNERS.

TONIGHT...WIDESPREAD ACTIVITY IS EXPECTED TO CONTINUE THIS EVENING
THROUGH ABOUT 03Z. THE STORMS HAVE BEEN VERY SLOW MOVING...SO THERE
REMAINS A DEFINITE THREAT FOR HEAVY RAINFALL OVER AREA BURN SCARS
AND THIS WILL HAVE TO BE WATCHED. DEWPOINT READINGS AROUND 50 F FOR
MUCH OF THE PLAINS INDICATES THAT THERE ALSO IS THE OUTSIDE CHANCE
FOR A STRONG STORM TO BECOME SEVERE. ACTIVITY IS THEN FORECAST TO
RETREAT TO THE MTS AND WEST BETWEEN 06Z AND 09Z.

TOMORROW...THE COLD FRONT IS FORECAST TO DROP DOWN ACROSS THE PALMER
DVD AROUND 12Z...THEN PUSH SOUTH THROUH 17Z. SFC WINDS WILL THEN
SWING AROUND TO A MORE EASTERLY UPSLOPE DIRECTION BY MIDDAY...AND
MODELS INDICATE THAT ACTIVITY WILL INCREASE SIGNIFICANTLY ALONG THE
E MTS AND I25 CORRIDOR BETWEEN 18Z AND 21Z. CONVECTION IS EXPECTED
TO SPREAD ACROSS THE E PLAINS AS WELL...WHILE QPF AMOUNTS ALONG THE
E MTS POINT TO A HEALTHY AMOUNT OF AVAILABLE WATER THAT COULD FALL
OVER AREA BURN SCARS. THERE IS A QPF BULLSEYE OVER EL PASO AND
TELLER COUNTIES...SO PEOPLE IN THE VICINITY OF THE WALDO CANYON BURN
SCAR WILL HAVE TO REMAIN VIGILANT TOMORROW FOR APIDLY CHANGING
WEATHER CONDITIONS. AS FOR TEMPS...WENT ON THE COOL SIDE OF
NUMERICAL GUIDANCE THOUH THE MAFTN MAX TEMPS WILL ALL DEPEND ON HOW
FAST THE FRONT MOVES IN...AND HOW QUICKLY THE SKIES CLOUD UP.
MOORE

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 PM MDT FRI JUL 11 2014

...COOL AND WET WEATHER THROUGH AT LEAST THE MIDDLE OF THE WEEK...

.SATURDAY NIGHT AND SUNDAY...ABUNDANT MOISTURE THROUGHOUT THE
TROPOSPHERE CONTINUES WITH LOW LEVEL UPSLOPE ON THE EASTERN
PLAINS COMBINED WITH THE REMNANT OF THE MONSOON PLUME ALOFT.
PRECIPITABLE WATERS ARE GREATER THAN ONE INCH OVER MUCH OF THE
PLAINS. LATEST BUFKIT SOUNDINGS SUGGEST ON SUNDAY THAT THE ATMOSPHERE
ON THE PLAINS COULD BE MORE STABLE THAN SATURDAY DUE TO COOLER
LOWER LEVEL AIRMASS. BELIEVE THERE WILL STILL BE ENOUGH HEATING
FOR CONVECTION TO DEVELOP DURING THE AFTERNOON. IN ADDITION...THE
AREA MAY GET BRUSHED BY A DISTURBANCE PASSING TO THE NORTH OF THE
REGION. CURRENT GRIDS HAVE MOSTLY SCATTERED POPS ON THE PLAINS
WITH SCATTERED TO LIKELY POPS OVER THE MOUNTAINS. STORMS WILL TEND
TO BE SLOW MOVING AND HEAVY RAINFALL WILL BE POSSIBLE FROM STORMS
WHICH DEVELOP.

.MONDAY...UPPER RIDGE STRENGTHENS TO THE WEST OF THE REGION...AND
SOME DRIER AIR ALOFT WILL ADVECT INTO THE CWA FROM THE WEST.
HOWEVER...COLD FRONTAL PASSAGE WILL BRING INCREASED LOW LEVEL
MOISTURE TO THE PLAINS AND POSSIBLY THE EASTERN MOUNTAINS. WINDS
ALOFT INCREASE AS UNSEASONABLY STRONG TROUGH DEVELOPS IN THE UPPER
MIDWEST. WITH THE INCREASED SHEAR...WILL HAVE TO WATCH FOR THE
POSSIBILITY OF SOME STRONG TO SEVERE STORMS ON THE PLAINS. CURRENT
SOUNDINGS SUGGEST THERE WILL BE A MODEST AMOUNT OF CAPE...ROUGHLY
IN THE 500 TO 1000 J/KG RANGE. HOWEVER...A MODEST CHANGE IN LOWER
LEVEL MOISTURE OR COOLING ALOFT COULD INCREASE THE POTENTIAL FOR
SEVERE STORMS.

.TUESDAY THROUGH FRIDAY...THE REGION WILL BE ON THE WESTERN EDGE
OFTHE UNSEASONABLY STRONG TROUGH OVER THE UPPER MIDWEST.
COOL...AND MOIST UPSLOPE FLOW WILL PERSIST OVER THE PLAINS AND
EASTERN MOUNTAINS THROUGH WEDNESDAY. HAVE SOME CONCERNS THAT THE
AIRMASS MAY TO CAPPED FURTHER EAST WHICH WILL LIMIT CONVECTION.
FOLLOWED THE CR PROCEDURE FOR POPS WHICH GENERALLY HAVE POPS
INCREASING FROM THE PLAINS TOWARD THE MOUNTAINS. EC SHOWS A COUPLE
OF DISTURBANCES MOVING SOUTHWARD ON THE WEST SIDE OF THE DEEP
UPPER TROUGH...WHICH COULD INCREASE CONVECTION. TROUGH WILL
GRADUALLY MOVE EAST WITH A WARMING TREND BY THE WEND OF THE WEEK.
--PGW--

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 345 PM MDT FRI JUL 11 2014

IN GENERAL...VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS
OVER THE NEXT 24 HRS. HAVE MAINTAINED A MENTION OF VCTS FOR THE
THREE SITES TONIGHT UNTIL BETWEEN 01-03Z. STORMS HAVE BEEN MOVING
SLOWLY TODAY...SO STRONGER STORMS THIS EVENING WILL LIKELY PRODUCE
HEAVY RAIN WHICH COULD BRIEFLY CAUSE LOWER VSBYS AND CIGS. A FRONT
WILL DROP DOWN THE E PLAINS TOMORROW MORNING BETWEEN 12Z AND
14Z...THEN CONTINUE SOUTH THROUH MIDDAY. STORM ACTIVITY IS EXPECTED
TO INCREASE SIGNIFICANTLY BETWEEN 18Z AND 21Z FOR KCOS AND KPUB WITH
OCNL IFR-MVFR CONDITIONS DEVELOPING DUE TO STORMS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...PGW
AVIATION...MOORE
Hazardous weather outlook, Jul 11, 11:24 AM MDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1124 AM MDT FRI JUL 11 2014

COZ058>089-093>099-121300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1124 AM MDT FRI JUL 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
THIS AFTERNOON...AND THEN SPREAD TO THE SAN LUIS VALLEY AND INTERSTATE
25 CORRIDOR. THEN BY EVENING...SOME ISOLATED STORMS WILL BE POSSIBLE
OVER THE REST OF THE SOUTHEAST PLAINS. THE MAIN THUNDERSTORM THREATS
WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. SOME OF
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...AND
LOCALLY HEAVY RAIN THAT COULD THREATEN AREA BURN SCARS. THERE IS THE
POSSIBILITY THIS EVENING...THAT ONE OR TWO STORMS IN EL PASO COUNTY
COULD BECOME SEVERE...PRODUCING HAIL AROUND 1 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY...MAINLY
IN THE AFTERNOON AND EVENING HOURS. THE STORMS SHOULD GENERALLY BE
SLOW MOVING...ESPECIALLY SATURDAY AND SUNDAY...WHICH COULD PRODUCE
LOCALLY HEAVY RAINFALL AND FLASH FLOODING...THAT COULD THREATEN AREA
BURN SCARS. OTHER THREATS FROM STORMS INCLUDE LIGHTNING...SMALL
HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

27/06

In the hours before

Special weather statement, Jul 11, 11:53 AM MDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT FRI JUL 11 2014

COZ060-064>066-069-111830-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
1153 AM MDT FRI JUL 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHAFFEE AND NORTH
CENTRAL SAGUACHE COUNTIES UNTIL 1230 PM MDT...

AT 1152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF NORTH PASS TO 13 MILES SOUTH OF SARGENTS...AND MOVING
NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  SARGENTS AROUND 1230 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3842 10642 3843 10634 3849 10631 3850 10634
      3854 10633 3848 10630 3843 10631 3842 10627
      3821 10616 3807 10644 3826 10654
TIME...MOT...LOC 1752Z 223DEG 10KT 3826 10645 3820 10642

MOORE
Special weather statement, Jul 11, 12:29 PM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1229 PM MDT FRI JUL 11 2014

COZ060-064>066-069-072-073-111900-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
1229 PM MDT FRI JUL 11 2014

...SPECIAL WEATHER STATEMENT...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BONANZA TO
12 MILES SOUTHEAST OF SARGENTS...AND MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BONANZA AROUND 1255 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3842 10596 3842 10630 3817 10645 3817 10606
TIME...MOT...LOC 1828Z 239DEG 19KT 3828 10610 3825 10629

MOORE
Special weather statement, Jul 11, 2:24 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT FRI JUL 11 2014

COZ071>075-087-112100-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
SOUTHERN SAN LUIS VALLEY CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
224 PM MDT FRI JUL 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUERFANO AND
NORTHEASTERN COSTILLA COUNTIES UNTIL 300 PM MDT...

AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT GARLAND...OR 31 MILES EAST OF
ALAMOSA...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA VETA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3732 10520 3735 10543 3765 10539 3760 10509
TIME...MOT...LOC 2023Z 188DEG 15KT 3741 10531

TLM
Special weather statement, Jul 11, 3:26 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT FRI JUL 11 2014

COZ084-085-112200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
326 PM MDT FRI JUL 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
400 PM MDT...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CALHAN
TO NEAR ELLICOTT...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH...RUSH...ELLICOTT AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3881 10405 3867 10446 3905 10447 3913 10434
      3913 10405
TIME...MOT...LOC 2126Z 235DEG 22KT 3902 10438 3878 10438

MOORE
Special weather statement, Jul 11, 3:51 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MDT FRI JUL 11 2014

COZ081-084-085-112215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
351 PM MDT FRI JUL 11 2014

...SPECIAL WEATHER STATEMENT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS OVER THE WALDO CANYON BURN SCAR...MOVING NORTH AT 25 MPH.

RAINFALL AMOUNTS OF LESS THAN 1/10 OF AN INCH WILL OCCUR ON THE
WALDO CANYON BURN SCAR WITH THESE SHOWERS. NO FLOODING WILL OCCUR.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...CASCADE AND CHIPITA PARK.

LAT...LON 3888 10488 3891 10499 3900 10496 3896 10487
TIME...MOT...LOC 2148Z 194DEG 25KT 3897 10494

TLM
Special weather statement, Jul 11, 4:20 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT FRI JUL 11 2014

COZ084-085-112245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
420 PM MDT FRI JUL 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL
445 PM MDT...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUSH...OR 36 MILES EAST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YODER AND ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3872 10422 3874 10446 3894 10447 3890 10409
TIME...MOT...LOC 2219Z 240DEG 49KT 3887 10415

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:29 AM MDTSpecial Weather StatementPUBHuerfano31 min
Jul 11, 11:43 AM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas2 hr
Jul 11, 11:53 AM MDTSpecial Weather StatementPUBSaguache37 min
Jul 11, 12:29 PM MDTSpecial Weather StatementPUBSaguache31 min
Jul 11, 2:24 PM MDTSpecial Weather StatementPUBCostilla36 min
Jul 11, 3:26 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 11, 3:51 PM MDTSpecial Weather StatementPUBTeller24 min
Jul 11, 4:14 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 11, 4:20 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jul 11, 4:32 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 11, 5:12 PM MDTSpecial Weather StatementPUBHuerfano33 min
Jul 11, 5:22 PM MDTSpecial Weather StatementPUBPueblo23 min
Jul 11, 5:54 PM MDTSpecial Weather StatementPUBPueblo36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.